What did you take besides that drink?
What you're describing sounds like something close to an overdose on stimulants. OTC stuff like ephedrine, no-doze, etc., can all cause what you've described if you take too much. And some people are just hypersensitive.
Go back and figure out what you had over the last 48 hours - as well as the environment you were in. It's not commonly known outside certain occupations, but certain industrial cleaners, when inhaled (not for drug abuse, but simply during normal use of the agent), can have interesting effects if alcohol is then later consumed. Make a note of where you've been recently! You should be familiar with the half-life of any drug you take, OTC medication included. It is useful information in an emergency, and has saved my hide at least once. Lastly, if you are feeling brave, wait a few weeks and then try a smaller sample of it and see if you get similar effects.
Here's the ingredients breakdown for red bull:
The vitamin B that was in the drink is used by the body "for energy and carbohydrate metabolism." As a sidenote, it's often used to base MDMA (Ecstacy) - holds the pill together. I would guess that it was put in the drink to encourage higher metabolism for the other ingredients in the drink.
You want to read this before doing research on glucuronolactone. Other people have questioned this ingredient... so there's lots of FUD on this one. It's nothing more than a detoxifier, and it seems unlikely that even large quantities of it would cause problems (relatively-speaking).
Detoxifier, just like glucuronolactone, although it also is used in the production of bile and maintaining calcium levels in the body.
This is what probably caused your 'brain orgasm' and nervousness. Read this. Taking large quantities of caffeine, after going without for awhile, has very deleterious effects, at least for me - one of the reasons why I rarely consume caffinated beverages these days in any quantity. The resulting headaches that last for hours, mental and physical draining of energy, and irritability put this one out of the running for me a long time ago. Any stimulant is going to make you feel better. Combinations of stimulants (ephedrine, and caffine) for example, are only going to multiply that effect. Combining a couple stimulants is a good way to create a "poor man's speed", and many people have probably done so unwittingly at least once in their life and not realized it. As a sidenote, caffeine peaks about 30-60 minutes after consumption. By your description, you peaked about 3 hours after. If you had anything to eat during your break, it might have delayed the effects of the caffeine. You said you were fine and that you went from fine to peaking out in about 1 hour... which is about the time it takes for caffeine. Some food for thought.
I'd be very interested in knowing if you took any cold medication that morning, had a lot of caffeine earlier, or have not taken caffeine in awhile, and what your diet is. You probably suffered a caffeine overdose, or (less likely) a drug interaction. Again, I can't stress enough that you recount your steps.
Society needs therapy. It's having
trouble accepting itself.